Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 99, NWS Tulsa, OK

April 19, 2015LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 19, 2015, 2:56 PM CDT for LeFlore County, Oklahoma. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 2:56 PM CDT (19:56 UTC)
Expired
Apr 19, 2015, 3:30 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 32 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 3:10 PM CDTHAIL 0.75Poteau, OK
Apr 19, 3:14 PM CDTHAIL 1Poteau, OK
Apr 19, 3:17 PM CDTHAIL 1.75Poteau, OKREPORT CAME IN FROM SOUTH SIDE OF TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WUUS54 KTSA 191956
SVRTSA
OKC079-192030-
/O.NEW.KTSA.SV.W.0099.150419T1956Z-150419T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 330 PM CDT

* AT 253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WISTER...AND
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...POTEAU...SHADY POINT...
  PANAMA...CAMERON...SPIRO AND SCULLYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3528 9457 3511 9443 3494 9480 3501 9489
TIME...MOT...LOC 1956Z 232DEG 27KT 3502 9478

HAIL...1.00IN
WIND...60MPH

$$
1 follow-up statement
545 
WWUS54 KTSA 192007
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT SUN APR 19 2015

OKC079-192030-
/O.CON.KTSA.SV.W.0099.000000T0000Z-150419T2030Z/
LE FLORE OK-
307 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LE FLORE COUNTY UNTIL 330 PM CDT...

AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTEAU...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...SHADY POINT AND CAMERON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3498 9471 3503 9477 3525 9455 3511 9443
      3511 9444
TIME...MOT...LOC 2007Z 243DEG 34KT 3506 9464

HAIL...1.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:41 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 19, 12:41 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CDT SUN APR 19 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A COLD FRONT WILL SWEEP THE AREA DURING THE PERIOD. EXPECT SHOWERS
AND SOME STRONG TO SEVERE THUNDERSTORMS POSSIBLE...MAINLY FOR
KMLC...KFSM...KFYV...KXNA...KROG. HOWEVER...CANNOT RULE OUT A
CHANCE FOR STRONG STORMS AT KTUL...KRVS...AND KBVO...JUST LESS
LIKELY. EXPECT CONVECTIVE DEVELOPMENT EARLY TO MID
AFTERNOON...WITH CELLS MOVING EAST NORTHEAST 30-35 KTS. GENERALLY
VFR CONDITIONS EXCEPT IN PRECIPITATION. SEE EARLIER DISCUSSION
BELOW FOR MORE DETAILS. /SA

&&

.PREV DISCUSSION... /ISSUED 1125 AM CDT SUN APR 19 2015/

DISCUSSION...
EARLY MORNING CONVECTION HAS PRODUCED AN EXPANSIVE OUTFLOW
BOUNDARY THAT HAS PUSHED AGGRESSIVELY EASTWARD. SATELLITE IMAGERY
AND VWP DATA SUGGEST THE STABILIZED AIRMASS IS 2-3KFT DEEP AND
ENCOMPASSES MUCH OF NE OK. UPWARD FORCING CONTINUES TO INCREASE
OVER THE REGION IN ADVANCE OF A MID LEVEL VORT MAX CENTERED OVER
SW OK AND WITHIN DIFFLUENT REGION OF MID LEVEL SPEED MAX. THE
PRIMARY TROUGH AXIS AND ASSOCIATED VORT MAX REMAINS OVER FAR NW OK
AND BOTH ZONES OF FORCING WILL CONTINUE EASTWARD WITH INCREASING
LIFT IN THEIR ADVANCE.

THE MOST FAVORABLE COMBINATION OF SHEAR / INSTABILITY LOOKS TO
REMAIN ACROSS SE OK AND INTO WEST CENTRAL AR...HOWEVER EVEN THIS
REGION MAY BE NORTH OF THE PRIMARY WARM SECTOR WHICH WILL BE
ESTABLISHED FURTHER SOUTH FROM THE ARKLATEX EASTWARD. FURTHER
NORTH THE INFLUENCE FROM THE AFOREMENTIONED OUTFLOW BOUNDARY IS
LIKELY TO SIGNIFICANTLY REDUCE INSTABILITY RECOVERY DESPITE
INCREASINGLY COLD TEMPS ALOFT.

SUPERCELL STORM STRUCTURE IS MOST LIKELY ACROSS SE OK INTO WEST
CENTRAL ARKANSAS THIS AFTERNOON WITH LARGE HAIL POTENTIAL /AROUND
2 INCHES IN THE STRONGEST STORMS/ WITH LIMITED LOW LEVEL SHEAR
KEEPING THE TORNADIC THREAT LIMITED. FURTHER NORTH A MIXTURE OF
MULTICELL AND PERIODIC SUPERCELL STRUCTURE IS LIKELY WITH HAIL THE
PRIMARY CONCERN. THE BACKGROUND VORTICITY FIELDS MAY ALLOW FOR
PERIODIC LOW LEVEL ROTATION AND FUNNEL CLOUDS WITH ANY STORMS
FURTHER NORTH...WEAK LOW LEVEL WINDS AND A LARGELY STABILIZED
BOUNDARY LAYER SUGGEST ANY TOR THREAT WILL REMAIN VERY LOW ACROSS
THIS REGION. OUTLOOK GRAPHICS ON OUR WEBPAGE WILL CNOTINUE TO BE
UPDATED WITH THE LATEST THINKING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  46  66  48 /  60  10  10  10
FSM   75  49  70  48 /  50  30  10  10
MLC   73  48  70  44 /  50  10   0  10
BVO   68  43  67  41 /  60  10  10   0
FYV   69  44  62  41 /  50  40  10  10
BYV   69  46  63  43 /  50  60  10   0
MKO   71  45  67  46 /  50  20  10  10
MIO   65  46  65  43 /  50  30  10   0
F10   72  47  68  46 /  50  10   0  10
HHW   73  50  70  44 /  50  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...02
Hazardous weather outlook, Apr 19, 1:07 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT SUN APR 19 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CDT SUN APR 19 2015

...SEVERE WEATHER CHANCES INCREASE THIS AFTERNOON AND EARLY EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A LINE FROM FAYETTEVILLE TO MCALESTER.
	ONSET...3 PM TO 8 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...2 PM TO 9 PM.

	AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA INTO WEST
        CENTRAL ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON THROUGH EVENING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTERNOON.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY FROM MID AFTERNOON THROUGH THE EARLY EVENING HOURS...
ESPECIALLY ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
LARGE HAIL...AROUND 2 INCHES...WILL BE POSSIBLE WITH THE STRONGEST
STORMS.  ADDITIONALLY...A LIMITED RISK OF TORNADOES WILL EXIST
GENERALLY ALONG AND SOUTH OF A LINE FROM MCALESTER TO FAYETTEVILLE.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WHICH MAY PRODUCE ISOLATED FLASH FLOODING.
GUSTY NORTH WINDS WILL OVERSPREAD THE REGION AS A COLD FRONT SWEEPS
THROUGH LATE THIS AFTERNOON AND EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY THROUGH SATURDAY...SEVERE THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A BRIEF DRY PERIOD IS EXPECTED MONDAY BEFORE THE WEATHER PATTERN
RETURNS TO AN UNSETTLED STATE.  THIS WILL RETURN THUNDERSTORM
CHANCES TO THE REGION FOR MUCH OF THE WORK WEEK...WITH PERIODIC
CHANCES FOR SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 19, 2:37 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT SUN APR 19 2015

OKZ074>076-192000-
HASKELL OK-LATIMER OK-LE FLORE OK-
237 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL...CENTRAL LE FLORE AND NORTHEASTERN LATIMER

AT 237 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF RED
OAK...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RED OAK...MILTON AND BOKOSHE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3523 9480 3503 9467 3490 9517 3498 9521
TIME...MOT...LOC 1937Z 242DEG 29KT 3496 9512

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:37 PM CDTSpecial Weather StatementTSACreek, Okfuskee53 min
Apr 18, 8:42 PM CDTRiver Flood WarningTSALeFlore18 hr
Apr 18, 9:28 PM CDTSpecial Weather StatementTSACreek, Okfuskee47 min
Apr 18, 10:17 PM CDTSpecial Weather StatementTSAOkmulgee, Tulsa28 min
Apr 18, 10:42 PM CDTSpecial Weather StatementTSAHughes48 min
Apr 18, 11:10 PM CDTSpecial Weather StatementTSAPittsburg50 min
Apr 18, 11:39 PM CDTSpecial Weather StatementTSAOsage36 min
Apr 18, 11:51 PM CDTSpecial Weather StatementTSAPittsburg24 min
Apr 19, 2:37 PM CDTSpecial Weather StatementTSAHaskell23 min
Apr 19, 3:13 PM CDTSevere Thunderstorm WarningTSALeFlore47 min
Apr 19, 3:52 PM CDTSpecial Weather StatementTSAOkfuskee38 min
Apr 19, 3:54 PM CDTSpecial Weather StatementTSAPawnee36 min
Apr 19, 4:10 PM CDTSpecial Weather StatementTSAWagoner35 min
Apr 19, 4:11 PM CDTSpecial Weather StatementTSAMcIntosh34 min
Apr 19, 4:23 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee37 min
Apr 19, 4:24 PM CDTSpecial Weather StatementTSAWashington36 min
Apr 19, 4:28 PM CDTSevere Thunderstorm WarningTSACreek47 min
Apr 19, 4:34 PM CDTSpecial Weather StatementTSAPittsburg41 min
Apr 19, 4:40 PM CDTSpecial Weather StatementTSAMcIntosh35 min
Apr 19, 4:41 PM CDTSevere Thunderstorm WarningTSAPittsburg49 min
Apr 19, 4:44 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah46 min
Apr 19, 4:47 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee43 min
Apr 19, 4:56 PM CDTSpecial Weather StatementTSARogers34 min
Apr 19, 5:00 PM CDTSpecial Weather StatementTSAAdair30 min
Apr 19, 5:04 PM CDTSevere Thunderstorm WarningTSAAdair41 min
Apr 19, 5:09 PM CDTSevere Thunderstorm WarningTSASequoyah20 min
Apr 19, 5:12 PM CDTSevere Thunderstorm WarningTSAPushmataha48 min
Apr 19, 5:25 PM CDTSpecial Weather StatementTSASequoyah35 min
Apr 19, 5:40 PM CDTSpecial Weather StatementTSAPushmataha35 min
Apr 19, 5:42 PM CDTSpecial Weather StatementTSACraig, Nowata, Washington48 min
Apr 19, 5:52 PM CDTSevere Thunderstorm WarningTSAPushmataha34 min
Apr 19, 6:29 PM CDTSpecial Weather StatementTSACraig, Ottawa61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.